MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) TACTILE AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) TACTILE AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734435
Medical Device Problem Codes Bent (1059); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return requested.Replacement tactile awl shipped to site (b)(6) 2016.Medtronic investigation of returned suspect tactile awl finds that, as reported, the tip of the probe is visibly bent.Failure: physical damage hardware investigation was completed.This issue was found related to a hardware issue and was documented in a medtronic hardware anomaly tracking database.No further issues have been reported.
 
Event or Problem Description
A medtronic representative received a report from a site that while in a spine procedure, when placing an iliac screw, the surgeon bent the tactile awl.No further details regarding this issue, or specifically when it occurred, were provided.A second awl was brought in to continue the procedure to completion with the use of navigation.Delay in therapy was less than one hour.There was no impact on patient outcome.

Brand Name
TACTILE AWL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6230807
Report Number1723170-2017-00044
Device Sequence Number13730833
Product Code OLO
UDI-Device Identifier00613994759610
UDI-Public00613994759610
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734435
Device Lot Number160322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2016
Initial Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight92